Alert archive / California / High Wind Warnings in 2016
High Wind Warning 5, NWS Hanford, CA
NWS Hanford, CA issued this high wind warning at Nov 27, 2016, 9:26 AM PST. It took effect at Nov 27, 2016, 10:00 AM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2016, 9:26 AM PST (17:26 UTC)
- In effect from
- Nov 27, 2016, 10:00 AM PST
- Expired
- Nov 27, 2016, 8:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
946 WWUS76 KHNX 271726 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 926 AM PST SUN NOV 27 2016 CAZ098-099-280130- /O.UPG.KHNX.WI.Y.0040.161127T1800Z-161128T0400Z/ /O.NEW.KHNX.HW.W.0005.161127T1800Z-161128T0400Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...INYOKERN...RIDGECREST...ROSAMOND... CALIFORNIA CITY...RANDSBURG...EDWARDS AFB...MOJAVE 926 AM PST SUN NOV 27 2016 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...WINDS INCREASING AFTER 10 AM AND PEAKING DURING THE AFTERNOON THEN SUBSIDING BY LATE EVENING. * WINDS...FROM THE WEST AND NORTHWEST 30 TO 45 MPH WITH WIDESPREAD GUSTS NEAR 60 MPH. GUSTS TO NEAR 70 MPH RIGHT BELOW MOUNTAIN PASSES...ESPECIALLY IN THE MOJAVE VICINITY. * IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS ALONG HIGHWAY 58... 14 AND 395. THE STRONGEST WIND GUSTS CAN DOWN TREES AND POWER LINES... AND CAUSE PROPERTY DAMAGE. UNSECURED LIGHTWEIGHT ARTICLES CAN GO AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ095-280130- /O.NEW.KHNX.HW.W.0005.161127T2300Z-161128T0400Z/ KERN COUNTY MOUNTAINS- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA 926 AM PST SUN NOV 27 2016 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM PST THIS EVENING. * TIMING...WINDS INCREASING DURING THE LATE MORNING AND PEAKING DURING THE LATE AFTERNOON THEN SUBSIDING BY LATE EVENING. * WINDS...FROM THE WEST AND NORTHWEST 30 TO 40 MPH WITH GUSTS NEAR 60 MPH THROUGH AND BELOW MOUNTAIN PASSES. GUSTS TO NEAR 70 MPH BELOW THE TEHACHAPI MOUNTAIN PASS AND WALKER PASS. * IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS ALONG HIGHWAY 58...178...14 AND 395. THE STRONGEST WIND GUSTS CAN DOWN TREES AND POWER LINES... AND CAUSE PROPERTY DAMAGE. UNSECURED LIGHTWEIGHT ARTICLES CAN GO AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ089-091-280100- /O.CON.KHNX.WI.Y.0040.161127T1800Z-161128T0100Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... HANFORD...LEMOORE...AVENAL...CORCORAN 926 AM PST SUN NOV 27 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... * TIMING...WINDS INCREASING AFTER 10 AM AND PEAKING DURING THE AFTERNOON THEN SUBSIDING SHORTLY AFTER SUNSET. * WINDS...FROM THE NORTHWEST 15 TO 25 MPH WITH GUSTS NEAR 40 MPH. * IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. SOME HIGHWAYS AFFECTED INCLUDE INTERSTATE 5 AND STATE ROUTES 58...41...198 AND 152 ALONG THE WEST SIDE OF THE SAN JOAQUIN VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MV
2 follow-up statements
296 WWUS76 KHNX 280049 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 449 PM PST SUN NOV 27 2016 CAZ089-091-280200- /O.EXP.KHNX.WI.Y.0040.000000T0000Z-161128T0100Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... HANFORD...LEMOORE...AVENAL...CORCORAN 449 PM PST SUN NOV 27 2016 ...WIND ADVISORY WILL EXPIRE AT 5 PM PST THIS AFTERNOON... OCCASIONAL WIND GUSTS TO 25 MPH WILL BE POSSIBLE THROUGH THE EVENING HOURS. $$ CAZ095-280400- /O.CON.KHNX.HW.W.0005.000000T0000Z-161128T0400Z/ KERN COUNTY MOUNTAINS- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA 449 PM PST SUN NOV 27 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * TIMING...THROUGH THIS EVENING. * WINDS...FROM THE WEST AND NORTHWEST 30 TO 40 MPH WITH GUSTS NEAR 60 MPH THROUGH AND BELOW MOUNTAIN PASSES. GUSTS TO NEAR 70 MPH BELOW THE TEHACHAPI MOUNTAIN PASS AND WALKER PASS. * IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS ALONG HIGHWAY 58...178... 14 AND 395. THE STRONGEST WIND GUSTS CAN DOWN TREES AND POWER LINES... AND CAUSE PROPERTY DAMAGE. UNSECURED LIGHTWEIGHT ARTICLES CAN GO AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ098-099-280400- /O.CON.KHNX.HW.W.0005.000000T0000Z-161128T0400Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...INYOKERN...RIDGECREST...ROSAMOND... CALIFORNIA CITY...RANDSBURG...EDWARDS AFB...MOJAVE 449 PM PST SUN NOV 27 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * TIMING...THROUGH THIS EVENING. * WINDS...FROM THE WEST AND NORTHWEST 30 TO 45 MPH WITH WIDESPREAD GUSTS NEAR 60 MPH. GUSTS TO NEAR 70 MPH RIGHT BELOW MOUNTAIN PASSES...ESPECIALLY IN THE MOJAVE VICINITY. * IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS ALONG HIGHWAY 58... 14 AND 395. THE STRONGEST WIND GUSTS CAN DOWN TREES AND POWER LINES... AND CAUSE PROPERTY DAMAGE. UNSECURED LIGHTWEIGHT ARTICLES CAN GO AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ RILEY
452 WWUS76 KHNX 280340 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 740 PM PST SUN NOV 27 2016 CAZ095-280445- /O.EXP.KHNX.HW.W.0005.000000T0000Z-161128T0400Z/ KERN COUNTY MOUNTAINS- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA 740 PM PST SUN NOV 27 2016 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING... OCCASIONAL WIND GUSTS TO 45 MPH WILL BE POSSIBLE THROUGH THIS EVENING. $$ CAZ098-099-280445- /O.EXP.KHNX.HW.W.0005.000000T0000Z-161128T0400Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...INYOKERN...RIDGECREST...ROSAMOND... CALIFORNIA CITY...RANDSBURG...EDWARDS AFB...MOJAVE 740 PM PST SUN NOV 27 2016 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM PST THIS EVENING... OCCASIONAL WIND GUSTS TO 45 MPH WILL BE POSSIBLE THROUGH THIS EVENING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Nov 27, 4:36 AM PST, 4 hours 50 minutes earlier.
Area forecast discussion, Nov 27, 4:36 AM PST, 4 hours 50 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 436 AM PST Sun Nov 27 2016 .SYNOPSIS...A winter storm will bring snow to the foothills and mountains above 3000 feet through early this evening and rain showers in the lower elevations. The storm will also bring gusty winds to much of the San Joaquin Valley and the Kern County mountains and desert today. A cold front will move southward through the region Monday with additional rain and higher elevation snow showers. Dry weather is expected for the rest of the week with temperatures remaining cooler than normal. && .DISCUSSION...Wintry weather is certainly going to adversely impact holiday motorists at elevations primarily above 3000 feet through this early this evening where precip will fall as snow. Winter Weather advisories are in effect for the Sierra foothills above this elevation as well as the Tulare county mountains and the Kern County mountains. The heaviest snow accumulations are expected in the Sierra north of Kings Canyon today where a Winter Storm Warning remains in effect. Rain showers will soak the lower elevations today, especially over the eastern third of the San Joaquin Valley and lower foothills. Another potential weather hazard today will be brisk winds, especially on the west side of the San Joaquin Valley and through and below the mountain passes of Kern County. The strongest winds are expected after 10 am today in these regions with peak gusts ranging from about 40 mph on the west side of the San Joaquin Valley to 55 mph in the Kern County mountains and desert. Gusts of 70 mph or higher are possible right below the Kern County mountain passes this afternoon in the vicinity of Mojave. Winds in most locations should begin to abate after sunset. Otherwise, today will be exceptionally chilly and blustery across the entire CWA. In the broader picture, a storm system currently centered over the Pacific Northwest will track toward the Great Basin. In doing so, this storm will sweep a cold front southward through the central California interior this morning. In its wake, we can expect an increase in winds as a very strong 300 mb jet (120+ kts) noses southward into the CWA this afternoon. A drier air mass will begin infiltrating the northern and western part of the CWA this afternoon while a strong northwesterly flow continues to slam moisture into the upslope regions of the CWA and produce generous orographic precipitation. Although precip comes to an end in most areas by dusk, clouds will linger in the upslope areas tonight under a brisk northwesterly flow aloft. A secondary cold front will sweep through the CWA Monday in the northwesterly flow and bring additional showers to primarily the eastern portion of the San Joaquin Valley and adjacent foothills and mountains. The Kern county desert will remain rain shadowed by brisk downsloping westerly winds Monday. Although the desert will probably not be as windy Monday, a few locations may still gust above advisory levels. Monday evening and night will be dry, however stubborn clouds will probably linger along the north facing slopes of the Tehachapi mountains and possibly the Sierra foothills. Otherwise, in the wake of this second cold front and a northerly flow aloft, there should be enough atmospheric mixing to mitigate any fog development in the San Joaquin Valley before daybreak Tuesday. Tuesday night will become more favorable for fog formation in the San Joaquin Valley as an EPAC ridge builds into central California. The models bring another storm system into the Pacific Northwest during midweek but then disagree on exactly where it will track from there. The GFS moves this low into the Great Basin while the ECM brings it farther westward and into central and southern California Thursday into Thursday night. If the ECM is correct, then our weather could become showery again. We're leaning toward the drier GFS solution right now. Either way, signs do point to an unseasonably colder regime across central California during mid to late week as an Arctic air mass invades much of the West. Widespread sub freezing min temps are possible in the San Joaquin Valley by next weekend as a result. Because the track of this Great Basin low is so uncertain, our confidence is not very high as to how cold it will get across central California toward the end of the week and next weekend, so stay tuned. && .AVIATION... In the San Joaquin Valley, MVFR ceilings and visibilities in precipitation will continue through 21z Sunday. In the foothills and mountains, expect IFR conditions in precipitation with areas of LIFR and terrain obscurations through 00Z Monday, except lingering through 06Z Monday along north facing slopes of the Tehachapi mountains. Northwest winds will gust over 30 kt along the west side of the San Joaquin Valley between 18Z and 02Z today, with gusts near 70 mph over the Sierra crest and through and below mountain passes in Kern County. VFR conditions can otherwise be expected across the central California interior during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Winter Weather Advisory until 4 PM PST this afternoon CAZ097. Winter Storm Warning until 4 PM PST this afternoon CAZ096. Winter Weather Advisory until 7 PM PST this evening CAZ095. Winter Weather Advisory until 4 PM PST this afternoon CAZ093-094. Wind Advisory from 10 AM PST until 5 PM PST this evening for CAZ089-091. Wind Advisory from 10 AM PST until 8 PM PST this evening for CAZ098-099. && public...Durfee avn/fw...JEB synopsis...Durfee weather.gov/hanford
In the hours before
Local storm report, Nov 27, 8:48 AM PST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
848 AM PST SUN NOV 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 AM HEAVY SNOW 6 ESE CAMP NELSON 36.10N 118.52W
11/27/2016 M12.0 INCH TULARE CA TRAINED SPOTTER
13 INCHES OF SNOW ON GROUND AND STILL
SNOWING.
&&
BSOLocal storm report, Nov 27, 8:51 AM PST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
851 AM PST SUN NOV 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HEAVY SNOW LODGEPOLE 36.60N 118.73W
11/27/2016 E16.0 INCH TULARE CA PARK/FOREST SRVC
24 HOUR PRELIMINARY TOTAL AND STILL SNOWING
AT TIME.
&&
BSOLocal storm report, Nov 27, 8:52 AM PST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
852 AM PST SUN NOV 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM HEAVY SNOW LODGEPOLE 36.60N 118.73W
11/27/2016 M19.0 INCH TULARE CA CO-OP OBSERVER
24 HOUR PRELIMINARY TOTAL.
&&
BSOThe office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 5:00 AM PST | Wind Advisory | HNX | 12 hr |
Nearby
High Wind Warnings in California, 2016Every high wind warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.